Has anyone had muscle spasms while taking androgel, i have been on 4 pumps of androgel a day, before Androgel my level's were 263, and the first 4 months were ok, but now (7 months in) i get muscle spasms in my lower and upper back, and my lower back constantly aches, i am thinking of getting on the injectable test, anybody had any exsperience's with this?
I've never heard of that. I've been on the gel for a couple years now but I have the packets and do one a day. My testosterone was very low and with the gel, I'm in the normal range and feel much better but I don't have any such side effects. Are you sure the gel is causing them?
I agree with the poster above - you might want to look into the cause being something other than the gel.
I used it for a year or so and never had any side effects from it. I did, however, change the amount of things I did physically due to the increased energy, and that resulted in a few effects from the added labor.
Hi Gunny, I used androgel, for several years before switching to the injectable and their is a generic if cost is a issue. Depo testosterone is the name brand and testosterone cypinate is the generic. The only thing I dont like about the injectable is the size of the needle. It's suspended in oil so I use an inch and half 18 gage needle, That's a honker of a needle. It' much cheaper but the side effects and risks are the same, Testosterone is testorone, regardless of how it's supplied or delivered. One of the potential risk of testosterone is polycycthemia, To many red blood cells and high Crit levels, Which put you at risk of for stroke and clots, Having thick blood from polycythemia can certainly effect blood flow to muscle or any part of your body which could cause spasm or any number of problems.
Although my PM doc prescribes it, he still insist I see an Endocrinologist for monitoring. I see him twice a year and he does a full work up, liver function, PSA, and blood work which is how they discoverd I had polycythemia. The only treatment is literally blood letting, They drained at least 20 pints last year. Ive been getting drained every 3 weeks the last few months and this seems to keep my numbers in a safe range. I would certainly get some blood work done to make sure that your not suffering from the same condition. I dont experience the itching caused by having to many red cells, but when things are bad enough apparently people can actually feel the red cells draggging against their veins which can cause an itching sensation.
It also causes my eyes to look blood shot. My Hemotologist who manages my blood condition can usually tell when things are high simply by looking at the whites of my eyes. He would prefer I stop using T completely but I simply wont give up the quality of life, intamacy and other benfits of HRT when it can be managed with Venipuncture, The technical term for getting drained every couple weeks. Unfotunately my blood can't even be used so it gets tossed with other medical waste.
I drink a lot of water to to replace the blood that's taken and the result is lower red cell count and crit levels for a couple weeks. I also have to take plavix the rest of my life or aslong as I have the condition. It initially took 12 weeks straight at a pint of week to bring things back down to normal levels. During that first 12 weeks my Hemotologist said I was a walking stroke waiting to happen. Now we can maintain it by draining a pint every 3rd or 4th week depending on the previous apt levels.
I'm not a doc, but it seems logical that my condition causes circulatory problems that could lead to spasms along with clots that could cause stroke or pulmonary clots. Another risk is developing excess breast tissue and it can cause your jewels to shrink because when using testosterone your body also produces more estrogen. There is just no such thing as an absolutely safe med, everything has side effects and consequences. Everyone using T should have comrehensive testing every 6 months. It's never safe to simply treat symptoms and ignore potential risks.
Good luck, Dave
Last edited by Shoreline; 03-04-2012 at 10:20 PM.